Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 65, NWS New Orleans, LA

December 8, 2009Hancock County, Mississippi

NWS New Orleans, LA issued this tornado warning at Dec 8, 2009, 7:00 AM CST for Hancock County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2009, 7:00 AM CST (13:00 UTC)
Expired
Dec 8, 2009, 7:30 AM CST
In force
30 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Hancock County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 479 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-480 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
479 m²/s²
0-3 km storm-relative helicity
776 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 081300
TORLIX
MSC045-081330-
/O.NEW.KLIX.TO.W.0065.091208T1300Z-091208T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
  LOUIS...

* UNTIL 730 AM CST

* AT 700 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  SOUTHWEST OF WAVELAND...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3030 8931 3025 8940 3024 8940 3021 8943
      3019 8942 3018 8944 3019 8946 3018 8951
      3020 8952 3020 8955 3042 8934 3036 8935
      3035 8931
TIME...MOT...LOC 1300Z 233DEG 33KT 3016 8949

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 8, 5:40 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 8, 5:40 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 AM CST TUE DEC 8 2009

.SHORT TERM...
...SEVERE THUNDERSTORMS WITH POSSIBLY STRONG TORNADOES POSSIBLE
AND WIDESPREAD HEAVY RAINFALL EXPECTED...

HAD A COUPLE SEVERE THUNDERSTORMS AND MANY AREAS OF WIDESPREAD
STREET FLOODING WITH LOCALIZED MORE SERIOUS FLASH FLOODING EARLIER
THIS MORNING. REFER TO THE NUMEROUS LOCAL STORM REPORTS THAT WERE
SENT. HEAVY RAIN APPEARS TO BE THE MAIN THREAT EARLY THIS
MORNING...THEN BOTH HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE
CONCERN AS WE HEAD THROUGH THE MORNING INTO THE AFTERNOON.

NUMEROUS UPPER DISTURBANCES WILL MOVE THROUGH IN THE VERY STRONG
WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE. STRONG WARM
AIR ADVECTION WILL CONTINUE TO PRODUCE WIDESPREAD MODERATE TO
HEAVY RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAIN. A WELL DEFINED FRONTAL BOUNDARY IS IN PLACE OVER COASTAL
SECTIONS OF SOUTH CENTRAL AND SOUTHEAST LOUISIANA. THIS BOUNDARY
SHOULD SLOWLY PUSH AND REFORM TO THE NORTH TODAY....BUT THE
WIDESPREAD RAIN TO THE NORTH OF THE BOUNDARY WILL INITIALLY RETARD
THE NORTHWARD PROGRESS. STORMS THAT DEVELOP LATER THIS MORNING
ALONG AND SOUTH OF THE BOUNDARY WILL HAVE ADEQUATE INSTABILITY AND
STRONG SHEAR TO SUPPORT A THREAT OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND ISOLATED TORNADOES...A FEW OF WHICH COULD BE
STRONG /EF2 OR GREATER/.

KLIX STORM TOTAL RAINFALL SHOWS WIDESPREAD VERY HEAVY AMOUNTS OF
1.5 INCHES TO 3 INCHES ALONG AND SOUTH OF I-12 FROM BATON ROUGE TO
SLIDELL...AND NORTH OF A LINE FROM MORGAN CITY TO THIBODAUX TO
JEAN LAFITTE TO YSCLOSKEY...INCLUDING THE SOUTHERN HALF OF BATON
ROUGE METRO AND ALL OF NEW ORLEANS METRO. WITHIN THIS AREA...AN
EXTENSIVE AREA OF 4 TO JUST OVER 5 INCHES IS INDICATED ACROSS
ASSUMPTION...SOUTHERN ASCENSION...ST. JAMES...ST. JOHN...AND
EXTREME NORTHWEST LAFOURCHE PARISHES. THESE AREAS WILL TAKE THE
LEAST AMOUNT OF ADDITIONAL RAIN TO PRODUCE ADDITIONAL FLOODING.
ISSUED A FLASH FLOOD WATCH TODAY FOR THE ENTIRE FORECAST AREA
EXCEPT THE LOWER SECTIONS OF THE COASTAL PARISHES.

THE COLD FRONT WILL SWEEP THROUGH THE FORECAST AREA TONIGHT AS THE
PARENT STRONG SURFACE LOW MOVES FROM THE CENTRAL PLAINS ACROSS
THE MID MISSISSIPPI VALLEY AND UPPER MIDWEST. ANYONE TRAVELING
NORTH AND WEST OF THE SURFACE LOW TRACK ACROSS WESTERN...CENTRAL
AND NORTHERN STATES TODAY AND TONIGHT SHOULD BE AWARE THERE WILL
BE A MAJOR SNOWSTORM WITH BLIZZARD CONDITIONS IN SOME AREAS.

THERE WILL BE FAIRLY LARGE TEMPERATURE GRADIENT WITH REGARDS TO
HIGHS ON WEDNESDAY DUE TO THE PROXIMITY OF THE COLD FRONT EXITING
THE SOUTHEAST AREAS. WEDNESDAY NIGHT WILL SEE COLD
TEMPERATURES...BUT CLOUD COVER SHOULD KEEP THE LOWS ABOVE FREEZING.

.LONG TERM...
THE NEXT SURFACE LOW PRESSURE SYSTEM WILL COME THROUGH DURING THE
FRIDAY THROUGH SATURDAY TIME FRAME. THERE ARE SOME LOCATION AND
TIMING ISSUES TO DEAL WITH...BUT IT APPEARS THIS SYSTEM WILL ALSO
HAVE THE POTENTIAL TO PRODUCE MODERATE TO HEAVY RAINFALL. SUNDAY
SHOULD BE DRY AND BETWEEN SYSTEMS...THEN THE NEXT STORM SYSTEM IN
THIS ACTIVE PATTERN SHOULD COME THROUGH NEXT MONDAY AND
TUESDAY...AND FORECAST MODELS ARE SHOWING HEAVY PRECIPITATION AND
SOME POTENTIAL FOR SEVERE THUNDERSTORMS WITH THAT SYSTEM. 22/TD

&&

.AVIATION...
...12Z AVIATION DISCUSSION...

STRONG ISENTROPIC LIFTING OVER A STALLED OUT FRONTAL BOUNDARY WILL
CONTINUE TO BRING PERIODS OF RAIN AND THUNDERSTORMS TO THE TERMINALS
THROUGH AROUND 15Z.  AS A RESULT...EXPECT PERIODS OF IFR AND
POSSIBLY LIFR CEILINGS AND VISIBILITIES WHEN BANDS OF HEAVIER SHOWERS
AND THUNDERSTORMS PULL THROUGH.  WINDS WILL ALSO BE QUITE STRONG AT
15 KNOTS ARE GREAT FROM THE EAST SOUTHEAST.  AFTER 15Z...THE FRONTAL
BOUNDARY IS EXPECTED TO SLIDE TO THE NORTH...ALLOWING FOR A BREAK
FROM THE HEAVIER RAINS.  HOWEVER...THIS BREAK WILL BE
SHORT-LIVED...AS CONVECTION REDEVELOPS AFTER 18Z AND CONTINUES
THROUGH THE EVENING HOURS.  THIS CONVECTION WILL BE DRIVEN BY AN
APPROACHING COLD FRONT.  EXPECT IFR CEILINGS AND VISIBILITIES TO
CONTINUE THROUGH THE FORECAST PERIOD. 32

.MARINE...
STRONG SOUTHERLY FLOW OF 20 TO 25 KNOTS AND HIGH SEAS WILL IMPACT
THE COASTAL WATERS AND TIDAL LAKES THROUGH EARLY TONIGHT. AS A
RESULT...SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL AREAS. A
COLD FRONT WILL SWEEP THROUGH LATE TONIGHT...ALLOWING FOR A BRIEF
BREAK FROM THE SMALL CRAFT CONDITIONS. HOWEVER...GRADIENT FLOW IS
EXPECTED TO INCREASE BY WEDNESDAY NIGHT...WITH PERSISTENT SMALL
CRAFT CONDITIONS IN PLACE THROUGH FRIDAY NIGHT. WINDS AND SEAS
SHOULD SUBSIDE OVER THE WEEKEND...AS HIGH PRESSURE SETTLES INTO
THE REGION. 32

&&

.HYDROLOGY...
NO SPECIFICS YET ON THIS HEAVY RAINFALLS IMPACTS ON
RIVERS...HOWEVER...THERE WILL LIKELY BE SIGINIFICANT RISES ON MANY
AREA RIVERS FROM THE BATON ROUGE AREA ACROSS THE NORTHSHORE OF
LAKE PONTCHARTRAIN TO THE MISSISSIPPI GULF COAST. WILL HAVE MORE
INFORMATION ON THIS DURING THE NEXT COUPLE HOURS. 22/TD

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  52  58  33 / 100  70  10  10
BTR  74  56  63  36 /  90  60  10  10
MSY  74  63  69  44 /  90  70  10  10
GPT  71  61  71  39 / 100  80  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER ST.
     BERNARD...ORLEANS...POINTE COUPEE...ST. CHARLES...ST.
     HELENA...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 3 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 3 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

&&
Hazardous weather outlook, Dec 8, 6:26 AM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
626 AM CST TUE DEC 8 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-091230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
626 AM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORMS AND FLOODING...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND TORNADOES
ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THE MAIN CONCERN
FROM SEVERE WEATHER WILL BE DAMAGING STRAIGHT LINE WINDS AND
ISOLATED TORNADOES...A FEW OF WHICH COULD BE STRONG.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
EXCEPT THE LOWER COASTAL PARISHES TODAY. ADDITIONAL HEAVY RAINFALL
ON SATURATED GROUND WILL RESULT IN LOCALIZED FLOODING OF LOW
LYING...POORLY DRAINED...AND FLOOD PRONE AREAS.

A DEEP SURFACE LOW IS EXPECTED TO MOVE INTO THE MID MISSISSIPPI
VALLEY AND BRING A COLD FRONT THROUGH THE REGION TONIGHT.
AHEAD OF THE COLD FRONT ABUNDANT MOISTURE AND STRONG WINDS WILL BE
IN PLACE. WITH MARGINAL INSTABILITY IN PLACE...A STRONG
DISTURBANCE MOVING THROUGH THE CENTRAL PLAINS SHOULD HELP DEVELOP
THUNDERSTORMS DURING THE DAY WITH A FEW BECOMING STRONG TO SEVERE.
WITH THE AMOUNT OF SHEAR EXPECTED ANY DEEP THUNDERSTORM WILL HAVE
THE CAPABILITY OF PRODUCING BOWING STRUCTURES OR SUPER CELLS. THIS
WILL BRING A RISK OF DAMAGING WINDS AND ISOLATED TORNADOES...A FEW
OF WHICH COULD BE STRONG...EF2 OR HIGHER.

THE SEVERE RISK WILL END TONIGHT AFTER THE PASSAGE OF THE COLD
FRONT.

...MARINE HAZARDS...
SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY AND TONIGHT ACROSS THE
COASTAL WATERS AND TIDAL LAKES. SOUTHEAST TO SOUTH WINDS WILL
INCREASE TO 20 TO 25 KNOTS AND SEAS WILL BUILD AS HIGH AS 7 TO 8
FEET TODAY AHEAD OF AN APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

...MARINE...
MODERATE TO POSSIBLY STRONG OFFSHORE WINDS WILL PREVAIL BEHIND THE
COLD FRONT ON WEDNESDAY...AND A SMALL CRAFT ADVISORY MAY BE
REQUIRED FOR A PORTION OF THE COASTAL WATERS WEDNESDAY MORNING.
STRONG WINDS AND HIGH SEAS WILL DEVELOP AGAIN WEDNESDAY NIGHT AND
PERSIST THROUGH EARLY SATURDAY MORNING.

...THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS WITH THE NEXT WEATHER SYSTEM
FRIDAY AND FRIDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME...HOWEVER...THERE IS A CHANCE FOR LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER AND
FLOODING OPERATIONS...IS REQUESTED TODAY AND POSSIBLY TONIGHT.

22/TD

In the hours before

Local storm report, Dec 8, 2:24 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 AM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 AM     FUNNEL CLOUD     KENNER                  29.98N 90.25W
12/08/2009                   JEFFERSON          LA   TRAINED SPOTTER

            POSSIBLE TORNADO. FUNNEL CLOUD SIGHTED NEAR THE LAKEFRONT
            IN NORTHWEST KENNER.

0145 AM     TSTM WND DMG     KENNER                  29.98N 90.25W
12/08/2009                   JEFFERSON          LA   LAW ENFORCEMENT

            POSSIBLE TORNADO NEAR THE LAKEFRONT. WINDOWS SHATTERED ON
            RESIDENCE. SHEDS DAMAGED...STREET SIGNS BENT OVER...TREE
            BRANCHES DOWN. POWER OUT.

0212 AM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
12/08/2009  M40.00 MPH       ORLEANS            LA   ASOS

&&

TDESTRI
Local storm report, Dec 8, 2:31 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
231 AM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     MARINE TSTM WIND 8 S MANDEVILLE          30.25N 90.08W
12/08/2009  M68.00 MPH       GMZ530             LA   AIRPLANE PILOT

            NWS ANEMOMETER AT MID LAKE OF CAUSEWAY BRIDGE MEASURED
            PEAK WIND GUST OF 68 MPH DURING PREVIOUS HOUR. TIME BASED
            ON RADAR.

&&

TDESTRI
Local storm report, Dec 8, 2:46 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 AM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FLASH FLOOD      PAINCOURTVILLE          29.99N 91.05W
12/08/2009                   ASSUMPTION         LA   LAW ENFORCEMENT

            FLASH FLOODING REPORTED WITH ONE RESIDENCE REPORTING 1.5
            INCHES OF WATER IN HOUSE. WIDESPREAD STREET FLOODING.

0240 AM     FLASH FLOOD      PIERRE PART             29.96N 91.21W
12/08/2009                   ASSUMPTION         LA   AIRPLANE PILOT

            WIDESPREAD STREET FLOODING WITH SOME WATER OVER ONE FOOT
            IN DEPTH.

&&

TDESTRI
Local storm report, Dec 8, 2:47 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FLASH FLOOD      PIERRE PART             29.96N 91.21W
12/08/2009                   ASSUMPTION         LA   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING WITH SOME WATER OVER ONE FOOT
            IN DEPTH.

&&

TDESTRI
Local storm report, Dec 8, 2:52 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 AM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     KENNER                  29.98N 90.25W
12/08/2009                   JEFFERSON          LA   TRAINED SPOTTER

            UPDATE ON PREVIOUS DAMAGE REPORTS FROM POSSIBLE TORNADO.
            STORM SPOTTERS DROVE AROUND WOODLAKE SUBDIVISION AND
            FOUND A FEW SMALL TREES DOWN...3 FENCES DOWN...AND
            CARPORT ROOF BLOWN OFF.

&&

TDESTRI
Local storm report, Dec 8, 4:13 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 AM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      LAPLACE                 30.07N 90.47W
12/08/2009                   ST. JOHN THE BAPTI LA   LAW ENFORCEMENT

            WATER ENTERED HOMES IN RESERVE AND LAPLACE.

&&

PGRIGSBY

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 5:00 AM CSTFlash Flood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson16 hr
Dec 8, 8:33 AM CSTRiver Flood WarningLIXHarrison60 hr
Dec 8, 8:41 AM CSTAreal Flood AdvisoryLIXHancock, Harrison2 hr
Dec 8, 10:17 AM CSTRiver Flood WarningLIXPike, Walthall10 hr
Dec 8, 10:23 AM CSTRiver Flood WarningLIXHancock, Pearl River7 days
Dec 8, 10:23 AM CSTRiver Flood WarningLIXHancock, Pearl River23 hr
Dec 8, 4:32 PM CSTAreal Flood AdvisoryLIXAmite, Wilkinson118 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.